Thunderstorm Wind, Miami-Dade
- When
- May 2, 3:00 PM EST
- Where
- Miami-Dade County, Redland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.533, -80.500
A privacy fence was blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 2, 2:05 PM EST, 55 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 305 PM EDT FRI MAY 2 2003 CURRENTLY...SFC LOW OFF THE CAROLINAS WITH LOW LVL TROUGH EXTENDING SSW THROUGH ANDROS. SATELLITE VIS IMAGES SHOWING EXTENSIVE CLOUDINESS NEAR AND DOWNSTREAM THE AXIS OF THIS TROUGH. DRY AIRMASS SITTING OVER SOUTH FLORIDA...HOWEVER A LINE OF SHWRS/TSTMS HAS DEVELOPED OVER MIAMI-DADE PRODUCING WIND GUSTS GREATER THAN 28 KTS AT THE OFFICE. SHORT TERM...SFC LOW WILL CONTINUE TO MOVE NE JUST OF ERN SEA BOARD. ANOTHER LOW AND ASSOCIATED FRONT WILL MOVE SE THROUGH S FL PENINSULA THROUGH SUNDAY....HOWEVER ANY WX ASSOCIATED WITH THIS SYSTEM WILL REMAIN AWAY FROM OUR AREA. A HIGH PRESSURE RIDGE WILL THEN BUILD OVER THE WRN ATLANTIC AND ACROSS OUR AREA THROUGH THE REST OF THE EXTENDED FORECAST PERIOD. WILL KEEP A SLIGHT CHANCE OF SHWRS/TSTMS THROUGH THE PERIOD MAINLY INLAND AREAS TO ACCOUNT FOR AFTERNOON SEA BREEZES AND DIURNAL HEATING EFFECTS. MARINE...WINDS SHOULD BE LIGHT AND VARIABLE FOR THE MOST PART AS THE PRESSURE GRADIENT REMAIN FAIRLY RELAXED THROUGH THE SHORT TERM. A SLIGHT INCREASE IN WIND SPEED WILL BE INDICATED TUE AND WED AS THE HIGH PRESSURE RIDGE BUILDS WESTWARD JUST NORTH OF THE AREA BUT STILL...WINDS AND SEAS SHOULD REMAIN WELL BELOW SCA CRITERIA. FIRE WEATHER...MEAN RH TO REMAIN WELL ABOVE 35% THROUGH THE PERIOD. PBI BB 069/088 071/088 073 22020 FLL BB 073/088 074/088 076 22020 MIA BB 074/089 073/089 076 00020 APF BB 071/086 071/086 071 00020 .MIA...NONE. GARCIA
FLZ063-066>075-021500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...AFTERNOON THUNDERSTORMS EXPECTED MAINLY INTERIOR AND EAST... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO AFFECT THE EAST COAST METROPOLITAN AREAS...WHILE IN THE INTERIOR AND WEST COAST AREAS...WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDER -STORMS CAN BE EXPECTED. STEERING WINDS WILL MOVE THE ACTIVITY FROM WEST TO EAST ACROSS THE PENINSULA AND THE WEST COAST ACTIVITY WILL BE INLAND. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE THE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT FRI MAY 2 2003 FLZ074-021930- 253 PM EDT FRI MAY 2 2003 STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN MIAMI DADE COUNTY FROM THE WEST KENDALL AREA EAST TO THE MIAMI BEACH AREA. THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 35 MPH. MOVEMENT WILL BE TO THE EAST SOUTHEAST AT 10 MPH. RADER
The Miami radar (KAMX), 12 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
A privacy fence was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350834.